U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Lantus and weight loss

A 46-year-old member asked:
Dr. Seema Patel
Holistic Medicine 27 years experience
Supervision: Type 1 diabetics that need to lose weight need to be in a supervised medical weight loss program. Your Insulin levels will need to be adjusted with c... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 26-year-old male asked:
Dr. Lance Ashworth
General Practice 20 years experience
Use them w caution: All meds have risks involved.For these they need to be taken at seperate times to avoid drop in sugar. Victoza (liraglutide) can slow emptying of stom... Read More
A 42-year-old female asked:
Dr. Michael Kleerekoper
A Verified Doctoranswered
A US doctor answeredLearn more
Lantus (insulin glargine): I am assuming that your insulin injections have been started not long ago. Injections should not cause weight gain but there is a more important issue... Read More
A 45-year-old female asked:
Dr. Meredith Moroff
Psychiatry 20 years experience
Neither: I don't think one is more likely than the other to cause weight gain all by itself. Weight gain comes with poor blood sugar control. Whichever prepara... Read More
A 34-year-old male asked:
Dr. Brad Eilerman
Endocrinology 20 years experience
Yes: Both Lantus (insulin glargine) and glimeperide are associated with weight gain. Metformin is weight neutral.
A 32-year-old female asked:
Dr. Paul Kaplowitz
Pediatric Endocrinology 45 years experience
Both are similar: Lantus and levemir (insulin detemir) are equally effective in helping to control type 2 diabetes but levemir (insulin detemir) does not last as long a... Read More
A 46-year-old female asked:
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
Weight gain: Yes, weight gain can occur with Insulin therapy, including Lantus (insulin glargine) and novalog, and has been attributed to the anabolic effects of I... Read More
A 44-year-old female asked:
Dr. Pouya Shafipour
Family Medicine 23 years experience
Weight Loss: Unfortunately Insulin causes weight gain. The best way is to go on a low carbohydrate low calorie diet to reduce your excess body fat and as a result ... Read More
A 44-year-old female asked:
Dr. STEPHEN GIROUX
Pharmacology 40 years experience
Only with supervisio: Please contact your health care professional about making changes in your diabetic therapy. Byetta can be helpful in controlling diabetes, but may not... Read More
A member asked:
Dr. Jeffrey Juchau
Family Medicine 33 years experience
Consult with your Dr: That is a question best left to your treating doctor. There are many factors to consider when switching medications including wether or not it is in ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership